Alert archive / Illinois / Wind Advisories in 2008

Wind Advisory 4, NWS Chicago, IL

April 10, 200816 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind advisory at Apr 10, 2008, 2:11 PM CDT for 16 counties in Illinois; 5 counties in Indiana. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 2:11 PM CDT (19:11 UTC)
Expired
Apr 10, 2008, 7:00 PM CDT
In force
5 hr
Issued by
NWS Chicago, IL
All 21 counties

Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLOT 101911
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
211 PM CDT THU APR 10 2008

...STRONG WINDS EXPECTED INTO THE EARLY EVENING...

.A STRONG LOW PRESSURE SYSTEM IN THE CENTRAL PLAINS HAS CAUSED
WINDS TO PICK UP TO BEING SUSTAINED AROUND 30 MPH AND GUSTS UP TO
45 MPH.  THESE WINDS SHOULD START TO SUBSIDE THIS EVENING.

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
110315-
/O.NEW.KLOT.WI.Y.0004.080410T1911Z-080412T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
211 PM CDT THU APR 10 2008 /311 PM EDT THU APR 10 2008/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ FRIDAY. 

STRONG EAST TO SOUTHEASTERLY WINDS ACROSS THE REGION HAVE PICKED
UP TO SUSTAINED WINDS AROUND 30 MPH AND GUSTS UP TO 45 MPH. WINDS
ARE EXPECTED TO SUBSIDE TO BELOW ADVISORY CRITERIA LATER THIS
EVENING.

A WIND ADVISORY MEANS THAT EITHER SUSTAINED WINDS OF 30 TO 39 MPH
ARE EXPECTED TO LAST AT LEAST AN HOUR...OR THAT WINDS WILL GUST
TO BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

HALBACH
2 follow-up statements
000 
WWUS73 KLOT 102051 AAA
NPWLOT

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
351 PM CDT THU APR 10 2008

...STRONG WINDS EXPECTED INTO THE EARLY EVENING...

.A STRONG LOW PRESSURE SYSTEM IN THE CENTRAL PLAINS HAS CAUSED
WINDS TO PICK UP TO BEING SUSTAINED AROUND 30 MPH AND GUSTS UP TO
45 MPH.  THESE WINDS SHOULD START TO SUBSIDE THIS EVENING.

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
110000-
/O.EXT.KLOT.WI.Y.0004.000000T0000Z-080411T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
351 PM CDT THU APR 10 2008 /451 PM EDT THU APR 10 2008/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS
EVENING. 

STRONG EAST TO SOUTHEASTERLY WINDS ACROSS THE REGION HAVE PICKED
UP TO SUSTAINED WINDS AROUND 30 MPH AND GUSTS UP TO 45 MPH. WINDS
ARE EXPECTED TO SUBSIDE TO BELOW ADVISORY CRITERIA LATER THIS
EVENING.

A WIND ADVISORY MEANS THAT EITHER SUSTAINED WINDS OF 30 TO 39 MPH
ARE EXPECTED TO LAST AT LEAST AN HOUR...OR THAT WINDS WILL GUST
TO BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

HALBACH
000 
WWUS73 KLOT 102359
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
659 PM CDT THU APR 10 2008

...POWERFUL SPRING STORM CONTINUES TO IMPACT THE AREA THIS EVENING...

.WINDY...WET AND OCCASIONALLY STORMY CONDITIONS WILL PREVAIL INTO
THE OVERNIGHT HOURS TONIGHT AS DEEP LOW PRESSURE MOVES NORTHEAST
ACROSS THE MIDWEST.

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
110100-
/O.EXP.KLOT.WI.Y.0004.000000T0000Z-080411T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
659 PM CDT THU APR 10 2008 /759 PM EDT THU APR 10 2008/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /8 PM EDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /8 PM EDT/ THIS
EVENING. 

WHILE WINDS WILL CONTINUE TO BLOW FROM THE EAST OR SOUTHEAST AT 15
TO 25 MPH WITH GUSTS TO AROUND 35 MPH... THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE SINCE EXPECTED WIND SPEEDS ARE GENERALLY
BELOW ADVISORY CRITERIA. THE WIND WILL STILL POSE AN
INCONVENIENCE TO ANYONE OUT DRIVING OR WALKING TONIGHT.

$$

ED F

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Apr 10, 6:45 AM CDT, 7 hours 26 minutes earlier.

Area forecast discussion, Apr 10, 6:45 AM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 AM CDT THU APR 10 2008

.DISCUSSION...

335 AM CDT

HEAVY RAIN AND SEVERE WEATHER POTENTIAL WILL CONTINUE TO BE THE
FOCUS OF THIS FORECAST. WILL NOT BE MAKING ANY CHANGES TONIGHT TO
GOING FLASH FLOOD WATCH HEADLINES FOR TODAY/TONIGHT.

STRONG LOW LEVEL THETA-E ADVECTION WILL CONTINUE TO SUPPORT THE
NORTHWARD EXPANSION OF RAIN ACROSS CENTRAL ILLINOIS INTO THE
FORECAST AREA EARLY THIS MORNING. INSTABILITY PROGS NOT OVERLY
IMPRESSIVE AND ANY CAPE IS QUITE ELEVATED TODAY THROUGH MID
AFTERNOON WITH SURFACE WARM FRONT ACROSS THE SOUTHERN PLAINS. SHORT
TERM NAM/RUC PROGS SEEM TO BE SUPPORTING CURRENT SITUATION WITH TWO
DISTINCT ENHANCED LOW LEVEL THETA-E GRADIENTS...THE FIRST ASSOCIATED
WITH INCREASING LOW LEVEL FLOW EARLY THIS MORNING ADVECTING MOISTURE
NORTHWARD INTO AN INITIALLY DRY AIR MASS...WITH ANOTHER LOW LEVEL
THETA-E GRADIENT FURTHER SOUTH ACROSS CENTRAL/SOUTHERN MISSOURI
ASSOCIATED WITH ELEVATED WARM FRONT. WHILE PRECIPITATION WILL BECOME
WIDESPREAD THIS MORNING...EXPECTING HEAVIER PRECIP TO OCCUR THIS
AFTERNOON ASSOCIATED WITH APPROACH OF THIS ELEVATED WARM FRONT. BY
THIS AFTERNOON MODEL FCST SOUNDINGS DO INDICATE SOME ELEVATED
INSTABILITY ON THE ORDER OF 200-400 J/KG WITH PRIMARY ELEVATED
INSTABILITY AXIS SETTING UP ACROSS WESTERN PORTIONS OF THE CWA.
SEVERE POTENTIAL DOES APPEAR TO BE LIMITED THROUGH MOST OF THE
AFTERNOON. HIGH TEMPERATURES THIS AFTERNOON WILL BE LIMITED BY
EXTENSIVE CLOUDS/PRECIP AND STIFF EASTERLY SURFACE FLOW NORTH OF THE
SURFACE WARM FRONT SHOULD KEEP TEMPS IN LOWER TO MID 40S ACROSS FAR
NORTHEAST ILLINOIS. DID GO AHEAD AND ALSO TRIM A FEW DEGREES OFF
HIGHS IN THE FAR SOUTH...WITH GENERALLY MID 50S EXPECTED.

HEAVY RAIN POTENTIAL WILL CONTINUE LATE THIS AFTERNOON INTO THIS
EVENING AS UPPER LEVEL FORCING BEGINS TO INCREASE IN RESPONSE TO
EASTWARD PROGRESSION OF STRONG UPPER LEVEL SYSTEM CURRENTLY ACROSS
THE CENTRAL ROCKIES. DISTINCT SHORT WAVE AND ASSOCIATED DRY
MID/UPPER PUNCH IS SHOWING UP NICELY ON WATER VAPOR EARLY THIS
MORNING ACROSS NORTH CENTRAL TEXAS AND THIS STRONG VORT MAX WILL BE
THE MAIN FEATURE TO MONITOR AS IT MOVES INTO THE MID MS VALLEY THIS
EVENING. IT STILL APPEARS AS THOUGH SURFACE WARM FRONT WILL REACH
FAR SOUTHERN PORTIONS OF THE CWA LATE THIS AFTERNOON TOWARD EVENING
AND REACHING INTO THE INTERSTATE 88 CORRIDOR TOWARD MIDNIGHT.
EXPECTING AN AXIS OF MODERATE INSTABILITY TO BE ASSOCIATED WITH THE
ADVANCING WARM FRONT WITH NAM/WRF MUCAPES MAXIMIZING INTO THE
1000-1500 J/KG RANGE ACROSS SOUTHEAST PORTIONS OF THE CWA THIS
EVENING AS INSTABILITY BECOMES PROGRESSIVELY MORE NEAR SFC BASED
ACROSS THE FAR SOUTH. GIVEN ABUNDANT AMOUNTS OF DEEP LAYER SHEAR AND
MODERATE INSTABILITY WILL HAVE TO MONITOR FOR POSSIBILITY OF
SUPERCELL DEVELOPMENT SOUTH OF THE WARM FRONT THIS EVENING...BUT
STILL EXPECTING PRIMARY MODE TO TRANSITION TO BOWING LINE SEGMENTS
LATE THIS EVENING AS STRONG SOUTHERN PLAINS VORT MAX LIFTS NORTHEAST
WITH STRONG AMBIENT WIND FIELD. GIVEN BEST INSTABILITY EXPECTED
MAINLY ACROSS SOUTHERN HALF OF CWA...SEVERE THREAT APPEARS TO BE
MAXIMIZED ACROSS THESE LOCATIONS. HOWEVER...ACROSS FAR NORTHERN
ILLINOIS WRF/NAM SUGGESTS SOME LOW LEVEL DEW POINT POOLING
ASSOCIATED WITH THE WARM FRONT AND INCREASING UPPER
DIFFLUENCE/DIVERGENCE. GIVEN SLIGHTLY LOWER FREEZING LEVELS ACROSS
THE NORTH AND STRONGER FORCING...PRIMARY SEVERE THREAT ACROSS THE
FAR NORTH MAY BE HAIL. PERHAPS OF GREATEST CONCERN TODAY WILL BE ON
THE POTENTIAL FOR HEAVY RAIN AND SIGNIFICANT FLOODING. WILL CONTINUE
TO FORECAST TOTAL RAINFALL AMOUNTS IN THE 1 TO 3 INCH
RANGE...ALTHOUGH LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE. IF THE
HIGHER END OF THIS FORECASTED RANGE DOES OCCUR...MODERATE/MAJOR
FLOODING WILL LIKELY OCCUR ACROSS MANY AREA RIVERS.

BY LATE TONIGHT...MAIN UPPER LEVEL SHORT WAVE IS EXPECTED TO EXIT
INTO NORTHWEST INDIANA WITH MID LEVEL DRY PUNCH SPREADING ACROSS THE
AREA. LATEST MODEL GUIDANCE CONTINUES TO SUGGEST THIS SHORT WAVE/DRY
PUNCH OUTRUNNING SFC COLD FRONT WITH THIS OCCLUDING SYSTEM...AND
MODEL
FORECAST SOUNDINGS SUGGESTS PERHAPS GREATEST INSTABILITY IN THE
09Z-15Z TIME FRAME JUST IN ADVANCE OF THE COLD FRONT. ONLY PROBLEM
WITH CONTINUED CONVECTIVE CHANCES INTO FRIDAY MORNING IS THAT
SYNOPTIC FORCING WILL BE QUITE A BIT WEAKER. HOWEVER...DID MAINTAIN
A CHANCE OF THUNDER EARLY FRIDAY MORNING ACROSS MAINLY NORTHWEST
INDIANA UNTIL FRONT CLEARS THE AREA. TEMPS WILL HAVE A NON DIURNAL
NATURE THROUGH TONIGHT...WITH RISING TEMPS TONIGHT WITH THE WARM
FRONT...AND THEN FALLING TEMPS FRIDAY AFTERNOON BEHIND THE COLD
FRONT.

UPPER LEVEL LOW WILL BE SLOW TO EXIT THE GREAT LAKES REGION INTO THE
WEEKEND WITH A CONTINUED CHANCE OF RAIN SHOWERS THROUGH SATURDAY.
PERHAPS BEST CHANCE OF PRECIP WILL BE LATER SATURDAY AS SECONDARY
TROUGH/REINFORCING COLD SHOT DROPS INTO THE AREA. WOULD NOT EVEN
COMPLETELY BE SURPRISED TO SOME LAKE EFFECT SNOW SHOWERS SATURDAY
NIGHT WITH MARGINAL THERMODYNAMIC SUPPORT. HOWEVER...EXPECTING
GENERALLY LITTLE OR NO ACCUMS AT THIS TIME. LATEST 00Z MODELS
SUGGEST PERHAPS A SLOWING TO MODERATING TREND EARLY NEXT WEEK DUE TO
PHASING OF EASTERN CANADIAN AND WESTERN GREAT LAKES UPPER LOW...BUT
BY WEDNESDAY TEMPS MAY REACH BACK WELL INTO THE 60S AS AMPLIFIED
UPPER RIDGE AXIS APPROACHES THE AREA.

MARSILI

&&

.AVIATION...DISCUSSION REGARDING 12Z TAFS...
645 AM CDT

COMPLEX WX SCENARIO TO PLAY OUT WITH CIG TRANSITIONS AND FRONTAL
PASSAGES LEADING TO UNCOMMONLY VERBOSE TAF.   LATEST MODEL GUIDANCE
REMAINS ON TRACK IN BRINGING DEEPENING LOW PRESSURE CENTER NNEWD
FROM NRN OK/SRN KS ERLY THIS MRNG...TO SE CORNER OF NEB BY
00Z...THEN TO CNTRL IA BY 12Z FRI.  STG LLVL MOISTURE INFLUX...AIDED
BY LLVL JET IN EXCESS OF 60 KT ARND FL050...TO BRING INCRS IN COVG
AND INTENSITY OF RAIN BANDS NOW MOVG NWD ACROSS IL AND MUCH OF
CNTRL/SRN IN.  THIS WILL GRADUALLY LWR CIGS FROM CURRENT VFR
CAT...TO MVFR BY MIDDAY...THEN TO IFR LATER THIS AFTN AS SFC WARM
FRONT LIFTS NWD INTO CNTRL IL.  AS SFC LOW CENTER DRIFTS EWD ACROSS
IA TNGT...OCCLUDED FRONT WILL ROTATE EWD AND NEWD ARND SRN FLANK OF
STORM...SWEEPING ACROSS TERMINAL AREA AFT 06Z.  AHD OF THIS
FRONT...A MORE CONCENTRATED LN OF SHALLOW CONVECTION IS EXPECTED TO
DVLP AND MOVE QUICKLY EWD ACROSS NRN IL AND NWRN IND DURG EVENING
HRS. GUSTY WINDS AND LCL LIFR VIS IN HVY RAIN CAN BE EXPECTED AS
THIS LN MOVES THRU RGN. THIS IS THE MOST LIKELY PERIOD FOR THUNDER
TO OCR SO HAVE NARROWED TEMPO THUNDER INTO ABOUT A 3 HR SPAN ARND
00Z.  LGTR PCPN TO PERSIST IN THE WAKE OF THIS LN AS MILDER AIR
MOVES IN AND WINDS VEER INTO SE AND S.  CIGS MAY SCT OUT FOR A
PERIOD AS RGN COMES UNDER DRY SLOT...BUT THIS WILL BE VERY TEMPORARY
AS COLD FRONT WILL THEN PINWHEEL AROUND LOW...LWRG CIGS BACK TO IFR
TOWARD END OF PERIOD AS COLD WRAP AROUND AIR SWEEPS IN FROM SW.

MERZLOCK

&&

.MARINE...

125 AM CDT

A LARGE HIGH PRESSURE CENTERED OVER THE WESTERN PORTION OF HUDSON
BAY WILL CONTINUE TO BUILD ACROSS THE UPPER
GREAT LAKES THIS MORNING...BEFORE SHIFTING EASTWARD INTO QUEBEC AS
LOW PRESSURE DEEPENS OVER THE SOUTHERN PLAINS. THIS LOW WILL
CONTINUE TO DEEPEN AS IT LIFTS NORTHEASTWARD TO WESTERN IOWA BY THIS
EVENING. AS THE LOW MOVES FROM IOWA...ACROSS THE WESTERN GREAT LAKES
IT WILL BEGIN TO WEAKEN...EVENTUALLY REACHING NEW ENGLAND
SATURDAY AND SATURDAY NIGHT.

TIGHTENING OF THE SURFACE PRESSURE GRADIENT AS THIS LOW APPROACHES
TODAY AND TONIGHT WILL RESULT IN INCREASING EASTERLY WINDS
TODAY...WITH GALE FORCE WINDS DEVELOPING OVER THE NORTHERN PART OF
LAKE MICHIGAN.  AS A RESULT...THE GALE WATCH WILL LIKELY BE RAISED
TO GALE WARNING FOR THIS EVENING...THROUGH FRIDAY AFTERNOON.

MERZLOCK

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY
     MORNING FOR ILZ003>006-008-010>014-019>023-032-033-039.
IN...FLASH FLOOD WATCH FROM 7 AM CDT /8 AM EDT/ THIS MORNING THROUGH
     FRIDAY MORNING FOR INZ001-002-010-011-019.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 2 AM CDT FRIDAY
     FOR LMZ740>745.

&&
Hazardous weather outlook, Apr 10, 4:24 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
424 AM CDT THU APR 10 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
110930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
424 AM CDT THU APR 10 2008 /524 AM EDT THU APR 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

PORTIONS OF THE ROCK...KANKAKEE..AND FOX RIVERS WILL REMAIN IN
FLOOD THROUGH TONIGHT.

PERIODS OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE
THROUGH THE DAY. HEAVY RAINFALL IS POSSIBLE WITH THE HEAVIEST
RAINFALL AMOUNTS THIS AFTERNOON. SOME SMALL HAIL IS POSSIBLE WITH
ANY THUNDERSTORMS TODAY.

THE CHANCE OF THUNDERSTORMS WILL INCREASE LATE THIS AFTERNOON AND
ESPECIALLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TONIGHT ACROSS ALL OF NORTHERN ILLINOIS AND
NORTHWEST INDIANA...ALTHOUGH THE GREATEST THREAT OF SEVERE WEATHER
IS EXPECTED FOR AREAS SOUTH OF INTERSTATE 80. THE MAIN THREATS
WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH ALONG WITH PENNY SIZED
HAIL. VERY HEAVY RAINFALL IS EXPECTED WITH THE SHOWERS AND
THUNDERSTORMS TONIGHT WHICH MAY LEAD TO FLASH FLOODING.

THE HEAVY RAINFALL TODAY AND TONIGHT WILL AGGRAVATE THE RIVER
FLOODING SITUATION ACROSS NORTHERN ILLINOIS AND NORTHWEST
INDIANA...WITH NEW FLOODING ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS EARLY FRIDAY MORNING ACROSS
MAINLY NORTHWEST INDIANA.

FLOODING...SOME SIGNIFICANT...IS LIKELY THIS WEEK ON MANY AREA
RIVERS. FOR MORE SPECIFIC DETAILS ON RIVER FLOODING PLEASE REFER
TO THE RIVER FLOOD PRODUCTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-110930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
424 AM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WINDS AND WAVES WILL AFFECT THE NEARSHORE WATERS FROM
THIS MORNING THROUGH LATE TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-110930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
424 AM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

A GALE WARNING IS IN EFFECT FOR THE NORTHERN HALF OF LAKE MICHIGAN
FROM THIS EVENING THROUGH FRIDAY EVENING.

THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS
THE SOUTHERN HALF OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WINDS WILL CONTINUE ACROSS NORTHERN LAKE MICHIGAN
THROUGH FRIDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MARSILI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:14 PM CDTRiver Flood AdvisoryLOTBoone13 hr
Apr 9, 9:43 PM CDTRiver Flood WatchLOTLaSalle32 hr
Apr 9, 9:43 PM CDTRiver Flood WatchLOTCook26 hr
Apr 9, 9:43 PM CDTRiver Flood WatchLOTKankakee26 hr
Apr 9, 9:51 PM CDTRiver Flood AdvisoryLOTCook13 hr
Apr 9, 10:01 PM CDTRiver Flood WatchLOTBureau, LaSalle37 hr
Apr 10, 9:45 AM CDTRiver Flood WatchLOTBoone13 hr
Apr 10, 9:45 AM CDTRiver Flood WatchLOTWinnebago13 hr
Apr 10, 9:45 AM CDTRiver Flood WatchLOTOgle20 hr
Apr 10, 9:53 AM CDTRiver Flood AdvisoryLOTDeKalb13 hr
Apr 10, 10:34 AM CDTRiver Flood WatchLOTCook13 hr
Apr 10, 10:34 AM CDTRiver Flood WatchLOTIroquois23 hr
Apr 10, 10:44 AM CDTRiver Flood WatchLOTGrundy13 hr
Apr 10, 10:34 AM CDTRiver Flood WatchLOTPorter20 hr
Apr 10, 10:34 AM CDTRiver Flood WatchLOTJasper, Porter20 hr
Apr 10, 10:34 AM CDTRiver Flood WatchLOTJasper13 hr
Apr 10, 10:34 AM CDTRiver Flood WatchLOTNewton23 hr

Nearby

Wind Advisories in Illinois, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.